Journal of Commutative Algebra

Rees algebras of diagonal ideals

Kuei-Nuan Lin

Full-text: Open access

Abstract

There is a natural epimorphism from the symmetric algebra to the Rees algebra of an ideal. When this epimorphism is an isomorphism, we say that the ideal is of linear type. Given two determinantal rings over a field, we consider the diagonal ideal, kernel of the multiplication map. We prove in many cases that the diagonal ideal is of linear type and recover the defining ideal of the Rees algebra. In our cases, the special fiber rings of the diagonal ideals are the homogeneous coordinate rings of the join varieties.

Article information

Source
J. Commut. Algebra, Volume 5, Number 3 (2013), 359-398.

Dates
First available in Project Euclid: 13 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.jca/1389621376

Digital Object Identifier
doi:10.1216/JCA-2013-5-3-359

Mathematical Reviews number (MathSciNet)
MR3161739

Zentralblatt MATH identifier
1286.13010

Subjects
Primary: 13C40: Linkage, complete intersections and determinantal ideals [See also 14M06, 14M10, 14M12] 14M12: Determinantal varieties [See also 13C40]
Secondary: 13P10: Gröbner bases; other bases for ideals and modules (e.g., Janet and border bases) 14Q15: Higher-dimensional varieties

Keywords
Rees algebra join variety determinantal ring Gröbner basis symmetric algebra

Citation

Lin, Kuei-Nuan. Rees algebras of diagonal ideals. J. Commut. Algebra 5 (2013), no. 3, 359--398. doi:10.1216/JCA-2013-5-3-359. https://projecteuclid.org/euclid.jca/1389621376


Export citation